MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; PISTON SYRINGE
Catalog Number 309605
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd syringe 10ml ll tip bulk convenience pak slippery syringe.Verbatim: complaint via phone.Case description: they ordered the product and they noticed it's made of a different material.They stick labels to it usually but the labels are not sticking well on this one because the material is slippery.In case of a confirmed product complaint, they want a replacement.Customer name: x phone number: x email: x facility name: x facility address: x product: 10 ml bd luer-lok syringe pharmacy convenience pak, ref#: 309605, lot#: 5353731 - they have (b)(4) cases, 5328426 - they have (b)(4) full cases.Could you please share the total number of occurrences and the quantity affected for the reported issue, after we proceeded with the replacement request? i cannot provide numbers based on this.We have had several pharmacy technicians complain all syringes (even in different tray) within the lot have the same non-sticking/adhering problem.Numbers were not reported to me, unfortunately.Clarify if slippery substance was noted near the leur or inside the syringe? the slippery feel is on the outside of the syringe.It is the whole entire barrel from the luer lock tip to the flange.
 
Additional Manufacturer Narrative
(b)(4).Follow up for device evaluation it was reported that labels are not adhering adequately to the syringes due to the slippery nature of the barrel surface.To support the investigation, the quality team received eight hundred sixty samples of 10ml luer lok syringes for evaluation.All syringes were received in trays, including seven hundred twenty units from lot 5353731 and one hundred forty units from lot 5328426.No foreign matter was observed on the syringe barrels, however, the barrels exhibited a slippery feel, and labels did not adhere or remain affixed to the outer barrel.This condition is nonconforming to the product specification and appears to be associated with the assembly process.A device history record review was completed for material number 309605, lot 5353731.The review confirmed that all required visual inspections were performed in accordance with established requirements, and no quality notifications were identified related to the reported condition.The lot was inspected and accepted per the inspection control plan, approved for shipment, and considered compliant with product specification requirements at the time of release.To date, no other similar events have been reported for this lot.Based on the investigation and evaluation of the returned samples, the condition reported by the customer has been confirmed.

Brand Name
BD LUER-LOK
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24911731
Report Number1213809-2026-00202
Device Sequence Number9085781
Product Code FMF
UDI-Device Identifier30382903096054
UDI-Public(01)30382903096054
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number309605
Device Lot Number5353731
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2026
Supplement Date Received by Manufacturer05/06/2026
Initial Report FDA Received Date04/17/2026
Supplement Report FDA Received Date05/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown